Hello, For as long as I can remember, every time i eat beans, it makes me feel like i have something stuck in my throat, but i have no problem breathing it just feels like something is there and it lasts for a couple of hours. It makes me feel like i have to burp, but it is hard to do so. I looked it up and fond little, but it may be a mid case of acid reflux but i don't know...help?
I agree. It's an allergic reaction. To help clarify this "globus" reaction, as the GI doctor would refer to it as, is a little of both allergy and GI issue. But, it is definitely an allergic reaction--even if a GI doctor often doesn't recognize it as such. I get this reaction with some foods, too. I also get the burning sensation from certain foods that I recognize as an allergic reaction. It's easy to figure this out, because if I take Benadryl, especially at prescription strength (50 mg), much of the burning and globus sensation calms down when the Benadryl starts to work. This doesn't mean I can keep eating the food I have a food sensitivity to, but it does help if I eat something only to find out that I pay for it in this manner. My list of food sensitivities just seems to be so long.
The other thing of it is: Those PPI medications prescribed for GERD should never be taken long term. They can cause serious health problems when taken long term. So, definitely use the antihistamine before reaching for the PPI medication. A lot of people with GERD don't realize that they very likely have food sensitivities. This is true also if you have IBS. Just realize that if you also have IBS-C, the Benadryl will aggravate the "C" part of this problem. But, if it helps with the acid issue, it's definitely worth it, because the acid reflux issue from the food sensitivities is definitely far more of an immediate issue.
So, prevention is definitely key with the GERD in regards to the food sensitivities. Meaning that you will have less issue with the GERD when you avoid the foods that you discover that you get this kind of reaction to. But, using the Benadryl should help calm down the globus and the burning sensation, because this is actually an allergic reaction that causes the GERD to flare up.
Understand your concern. If with repeated consumption you are manifesting symptoms, then it can be an allergen. It may help to maintain a food dairy and keep monitoring your symptoms. This will help to narrow the search and avoid them. Also, an allergy specialist might be able to help by identifying the allergen and by desensitizing.
Your symptoms could also be attributed to GERD, (Gastro Esophageal Reflux Disease), where the acid contents of the stomach come up into the esophagus. Try life style measures. Take frequent small meals. Eat dinner about two hours before sleeping. Elevate the head end of the bed. Keep a food diary and note down what aggravates your symptoms and avoid them. Ensure to maintain optimum weight by regular exercise. Avoid non steroidal anti inflammatory medications NSAID's, quit smoking, eliminate alcohol and reduce stress levels. These measures need to be practiced long term for results.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.